Thunderstorm Wind, Baxter
- When
- April 24, 3:35 PM CST
- Where
- Baxter County, 5 mi E of Mountain Home
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.333, -92.300
Thunderstorm winds downed some trees and large tree limbs. Several power lines were also blown down, which set a few trees on fire.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorm winds downed some trees and large tree limbs. Several power lines were also blown down, which set a few trees on fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 2:52 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 352 PM CDT MON APR 24 2006 .SHORT TERM....TONIGHT THROUGH THURSDAY DATA FROM LOCAL RADARS...AS WELL AS SATELLITE IMAGERY CONTINUES TO INIDCATE THE PROGRESSION OF AN MCS...NOW MOVING SOUTHEAST INTO NORTHWEST PORTIONS OF THE FORECAST AREA. THIS FEATURE SHOULD REACH CENTRAL PORTIONS OF THE FORECAST AREA BY EARLY EVENING...BEFORE WEAKENING. SHEAR AND INSTABILITY PROFILES SUGGEST LARGE HAIL IS THE PRIMARY THREAT LATE THIS AFTERNOON AND EARLY EVENING. ADDITIONAL CONVECTIVE ACTIVITY IS EXPECTED LATER TONIGHT...AS A LOW LEVEL BOUNDARY ACROSS NORTHERN OKLAHOMA ACCELERATES TO THE SOUTHEAST. SOME POST FRONTAL PRECIPITATION IS EXPECTED TUESDAY AND TUESDAY NIGHT...PER FORECAST ISENTROPIC FIELDS. COOL AND DRY CONDITIONS WILL MOVE ACROSS THE REGION BY LATE TUESDAY. FORECAST HIGH TEMPERATURES ON WEDNESDAY ARE 8 TO 10 DEGREES BELOW NORMAL VALUES. && .LONG TERM....THURSDAY NIGHT THROUGH MONDAY MODELS CONTINUE TO BE IN GENERALLY GOOD AGREEMENT IN THE SYNOPTIC SCALE WITH DIFFERENCES IN BOTH TIMING AND STRENGTH IN THE FINER DETAILS. PATTERN REMAINS SOMEWHAT BLOCKY IN NATURE WITH WEAKENING UPPER LOW REMAINING OVER THE DESERT SOUTHWEST THE MAJORITY OF THE PERIOD AND SEMI PERMANENT NORTHEAST CONUS TROFFING. GFS AND ECMWF IN GOOD AGREEMENT WITH BRINGING SHORT WAVE ENERGY INTO THE UPPER MIDWEST EARLY IN THE PERIOD BUT NOT NEARLY TO THE EXTENT THEY WERE THIS TIME YESTERDAY. WILL CONTINUE THE PREVIOUS THINKING OF BLENDING THE GFS AND ECMWF SOLUTIONS THIS TIME AROUND. PERIOD INITIATES WITH LARGE SURFACE HIGH DOMINATING FRIDAY. OVERALL FLOW ALOFT WILL PROVIDE THE AREA WITH NORTHWEST FLOW ALOFT FOR TEMPERATURES CLOSE TO NORMAL FOR LATE APRIL. SHORT WAVE ENERGY DROPS DOWN FROM THE NORTH INTO THE UPPER MID WEST AND WHILE FORMING JUST A WEAK CLOSED LOW...WILL EFFECTIVELY KEEP RELOADING THE NORTHEAST CONUS TROF. SURFACE CYCLOGENESIS INITIATES IN THE UPPER MIDWEST LATE FRIDAY RESULT WITH FRONTAL BOUNDARY STRETCHING OUT BETWEEN THE DEVELOPING LOW AND CUT OFF UPPER LOW OVER THE SOUTHWEST. RAIN CHANCES INCREASE SIGNIFICANTLY FRIDAY NIGHT...AIDED BY A SHORT WAVE MOVING ACROSS THE AREA. FRONT SLOWLY SAGS SOUTH SATURDAY THROUGH SATURDAY NIGHT THROUGH EARLY SUNDAY AS NUMEROUS PIECES OF ENERGY ROTATE THROUGH THE NORTHEAST. WILL END PRECIP CHANCES FROM NORTH TO SOUTH EARLY SUNDAY AS SYSTEM PULLS OUT. WEAK HIGH PRESSURE LOOKS TO MOVE IN DAY SEVEN. AREA IS IN NORTHWEST FLOW DURING PERIOD ALTHOUGH IT DOES FLATTEN OUT SOMEWHAT LATE. NOT SEEING ANY REAL WARM UP IN THE EXTENDED PERIOD AND TEMPERATURES SHOULD BE CLOSE TO NORMAL THE ENTIRE PERIOD OR EVEN A TAD BELOW...ESPECIALLY AT NIGHT. MEX NUMBERS LOOK REASONABLE AND WILL BE FOLLOWED FAIRLY CLOSELY. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 67 79 53 69 / 70 80 30 0 HARRISON AR 62 66 44 65 / 50 50 10 0 HOT SPRINGS AR 67 74 50 69 / 70 70 20 0 PINE BLUFF AR 66 81 54 70 / 80 80 40 0 MOUNTAIN HOME AR 63 69 45 65 / 50 50 10 0 MONTICELLO AR 67 83 56 71 / 90 80 50 0 SEARCY AR 67 79 51 68 / 70 70 20 0 MOUNT IDA AR 66 72 49 69 / 70 60 20 0 RUSSELLVILLE AR 66 74 50 68 / 70 60 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...55 / LONG TERM...56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 PM CDT MON APR 24 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 200 PM CDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONT OVER SOUTHERN MISSOURI WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER NORTH CENTRAL ARKANSAS TODAY THROUGH TONIGHT. IN THE MEANTIME...A COLD FRONT WILL BE MOVING INTO WESTERN ARKANSAS FROM OKLAHOMA THIS EVENING. AS THE COLD FRONT PUSHES ACROSS ARKANSAS...IT WILL RUN INTO UNSTABLE AIR...SO THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND DURING THE EARLY HOURS TUESDAY OVER THE NORTHWEST HALF OF THE STATE. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL CONTINUE MOVING ACROSS ARKANSAS TOWARD THE SOUTHEAST SLOWLY TUESDAY AND TUESDAY NIGHT. THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER TUESDAY THROUGH WEDNESDAY MORNING OVER THE SOUTHEAST HALF OF ARKANSAS...AS THE FRONT RUNS INTO MORE MOISTURE AND INSTABILITY. STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS TUESDAY AND EARLY WEDNESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IN THE NORTH HALF OF THE STATE LATE THIS AFTERNOON THROUGH EARLY TUESDAY MORNING...AND AGAIN TUESDAY THROUGH TUESDAY NIGHT. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 32
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
301 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL OMAHA 36.46N 93.19W
04/24/2006 E0.75 INCH BOONE AR CO-OP OBSERVER
&&
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
312 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL DIAMOND CITY 36.46N 92.92W
04/24/2006 E0.75 INCH BOONE AR TRAINED SPOTTER
&&
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
354 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL PEEL 36.43N 92.77W
04/24/2006 E1.00 INCH MARION AR DEPT OF HIGHWAYS
REPORT FROM THE PEEL FERRY.
&&
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
404 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 2 NW JASPER 36.03N 93.21W
04/24/2006 E1.00 INCH NEWTON AR TRAINED SPOTTER
HAIL WAS KNOCKING LEAVES OFF THE TREES. WINDS ESTIMATED
AT 55 MPH.
&&
28The Springfield radar (KSGF), 140 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502844, 5502845.